Alert archive / Arkansas / Tornado Warnings in 2014
Tornado Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 3, 2014, 9:37 AM CDT for Scott County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 9:37 AM CDT (14:37 UTC)
- Expired
- Apr 3, 2014, 10:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:45 AM CDT | TSTM WND DMG | Cauthron, AR | PHONE LINES WERE REPORTED DOWN IN CAUTHRON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:33 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
332
WFUS54 KLZK 031437
TORLZK
ARC127-031500-
/O.NEW.KLZK.TO.W.0001.140403T1437Z-140403T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 AM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN SCOTT COUNTY IN WESTERN ARKANSAS...
* UNTIL 1000 AM CDT
* AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED 3 MILES WEST OF MORGAN SPRINGS...OR 9 MILES SOUTH
OF HARTFORD. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING
NORTHEAST AT 35 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
WALDRON... OLIVER... MORGAN SPRINGS...
LAKE HINKLE... WINFIELD... HON...
ELM PARK... CAUTHRON... BATES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.
&&
LAT...LON 3494 9444 3496 9437 3496 9429 3497 9424
3504 9423 3508 9414 3506 9414 3505 9412
3490 9405 3478 9441 3487 9446
TIME...MOT...LOC 1437Z 246DEG 31KT 3491 9435
$$
582 follow-up statements
162
WWUS54 KLZK 031447
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT THU APR 3 2014
ARC127-031500-
/O.CON.KLZK.TO.W.0001.000000T0000Z-140403T1500Z/
SCOTT AR-
947 AM CDT THU APR 3 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN SCOTT COUNTY
UNTIL 1000 AM CDT...
AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR OLIVER...OR 8 MILES SOUTHEAST OF
HARTFORD...MOVING NORTHEAST AT 35 MPH. IN ADDITION TO THE TORNADO...
THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
OLIVER... MORGAN SPRINGS... HON...
ELM PARK... CAUTHRON...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY AFTERNOON
FOR ARKANSAS.
LAT...LON 3495 9439 3496 9437 3496 9429 3497 9424
3504 9423 3508 9414 3492 9407 3487 9436
3495 9441
TIME...MOT...LOC 1447Z 246DEG 31KT 3495 9427
$$
58763
WWUS54 KLZK 031458
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 AM CDT THU APR 3 2014
ARC127-031506-
/O.EXP.KLZK.TO.W.0001.000000T0000Z-140403T1500Z/
SCOTT AR-
958 AM CDT THU APR 3 2014
...THE TORNADO WARNING FOR NORTHWESTERN SCOTT COUNTY WILL EXPIRE AT
1000 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...WITH LARGE HAIL
AND DAMAGING WINDS POSSIBLE.
ALSO...A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY
AFTERNOON FOR ARKANSAS.
LAT...LON 3495 9439 3496 9437 3496 9429 3497 9424
3504 9423 3508 9414 3492 9407 3487 9436
3495 9441
TIME...MOT...LOC 1456Z 246DEG 31KT 3498 9418
$$
58What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 3, 6:13 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 3, 6:13 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 613 AM CDT THU APR 3 2014 .DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION. && .AVIATION... STRONG SOUTHERLY WINDS ALREADY NOTED THIS MORNING WILL PERSIST THROUGH THE DAY. 12-17KTS SUSTAINED WITH GUSTS TO 25KTS EXPECTED. PRIMARILY MVFR CEILINGS IN PLACE ATTM MAY IMPROVE TO VFR BRIEFLY AROUND 18Z. SCATTERED SHRA/TSRA ACTIVITY BETWEEN KBPK/KHRO AND KLIT ATTM AND ALSO A FEW SHOWERS WEST OF KHOT MOVING ENE. EXPECT MORE ACTIVITY TO DEVELOP LATE AFTERNOON THROUGH THE EVENING HOURS...WITH SEVERE POTENTIAL LIKELY. ACTIVITY WILL DIMINISH WEST TO EAST AROUND 06Z WITH WS TO NW BETWEEN 06-12Z AT AREA TERMINALS WITH FROPA. && .PREV DISCUSSION... /ISSUED 254 AM CDT THU APR 3 2014/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE REMAIN CHANCES OF CONVECTION... WITH RISK OF SEVERE STORMS...AND SOME LOCALIZED FLOODING POSSIBLE WITH HEAVY RAIN. ALSO WINDS WILL BE ELEVATED TODAY AND A LAKE WIND ADVISORY WILL BE IN EFFECT. CURRENTLY A SOUTH WIND FLOW HAS INCREASED MOISTURE LEVELS AND KEEP TEMPS MILD THIS MORNING. DEW POINTS ARE IN THE 60S...WITH THE 00Z KLZK SOUNDING HAVING A PRECIP WATER VALUE OF 1.36 INCHES. THE WIND PROFILE WAS VEERING WITH SURFACE WINDS SE TO S...WHILE A LOW LEVEL JET FROM THE SW AT AROUND 40 KNOTS. A WEAKER CAP WAS STILL PRESENT AROUND 7-8K FEET. THE WARM FRONT HAS LIFTED A BIT FARTHER NORTH OVER SOUTHERN MO...AND EXTENDED BACK TO THE WEST TO SE KS. THE COLD FRONT WILL DEVELOP TODAY OVER TEXAS. ALOFT...A SW WIND FLOW HAD SOME SHORT WAVE ENERGY IN IT OVER KS TO MO...WHERE CONVECTION WAS ONGOING...WHILE OVER AR...SCATTERED SHOWERS WERE DEVELOPING OVER MAINLY WESTERN AREAS. STORMS WILL MOVE NE WITH THE STEERING FLOW. THE CONVECTION OVER AR WAS BEING INITIATED BY A LOW LEVEL JET AND SOME UPPER SHORT WAVE ENERGY. SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN CONCERN TODAY AND TONIGHT IS THE CONVECTION AND RISK OF SEVERE STORMS OVER THE STATE. SPC DOES HAVE MUCH OF AR IN A MODERATE RISK...DUE TO FACTORS COMING TOGETHER OVER THE AREA TO PRODUCE A THREAT OF SEVERE STORMS. THIS MORNING THE FORECAST WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS...THEN UP THIS TO LIKELY TO CATEGORICAL FOR THE AFTERNOON...EVENING...AND INTO THE OVERNIGHT. A WARM AND MOIST ATMOSPHERE WILL BE IN PLACE...LI VALUES REACH -5 TO -8...CAPE VALUES OF 1500 TO 2200 J/KG...AND A VEERING WIND PROFILE WILL COMBINE TO PRODUCE THE SEVERE STORM THREAT. ISOLATED STORMS AHEAD OF FRONT COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND A TORNADO POTENTIAL WILL BE POSSIBLE. AS THE COLD FRONT GRADUALLY MOVES THROUGH THE STATE...ADDITIONAL CONVECTION WILL BE POSSIBLE ALONG IT. SOME OF THESE STORMS COULD REACH SEVERE POTENTIAL ALSO. DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE HEAVY RAIN WILL BE POSSIBLE WITH LOCALIZED FLOODING. THE CURRENT ATMOSPHERE DOES HAVE A WEAK CAP AND MODEL SOUNDINGS KEEP THIS THROUGH MID DAY...BUT THEN THIS IS EXPECTED TO WEAKEN AND END AS THE ATMOSPHERIC WINDS MOVE INTO AR. ELEVATED SURFACE WINDS WILL PROMPT A LAKE WIND ADVISORY. THE UPPER SYSTEM AND COLD FRONT WILL MOVE PROGRESSIVELY THROUGH AR TONIGHT AND THE MAIN CONVECTION AREA WILL PUSH EAST EARLY IN THE OVERNIGHT...AND BE MAINLY OUT OF AR BY SUNRISE FRIDAY. MODELS ARE CONSISTENT WITH OVERALL TIMING OF THE SYSTEM OUT OF AR EARLY FRIDAY MORNING...AS THE SURFACE HIGH PRESSURE SYSTEM PUSHES INTO AR. COOLER AND DRY WEATHER WILL BE SEEN SATURDAY...BUT THEN THE ACTIVE UPPER SOUTHERN STREAM HAS AN UPPER SYSTEM MOVING INTO THE SOUTHERN PLAINS...AND THE CHANCE OF RAIN IS BACK IN THE FORECAST SATURDAY NIGHT TO SUNDAY. TEMPERATURES TODAY WILL BE ABOVE NORMAL...THEN BACK CLOSER TO NORMAL VALUES OR A BIT BELOW NORMAL...FOR FRIDAY AND INTO THE WEEKEND. LONG TERM...MONDAY THROUGH WEDNESDAY FAIRLY GOOD AGREEMENT IN MODEL SOLUTIONS TO KICK OFF THE LONG TERM AS EACH DISPLAYS A FAIRLY POTENT UPPER TROUGH OVER THE STATE MONDAY MORNING. THIS FEATURE WILL BE ACCOMPANIED BY A SURFACE LOW TRAVELING FROM THE MID MISSISSIPPI RIVER VALLEY INTO THE OHIO RIVER VALLEY. THE TROUGH OVERHEAD LOOKS TO REMAIN AND PROVIDE A FEW DISTURBANCES TO THE STATE FROM THE NORTHWEST...WHICH WILL KEEP SLIGHT RAIN CHANCES IN THE FORECAST THROUGH EARLY WEDNESDAY. ANOTHER EFFECT FROM THE TROUGH BEING OVER THE AREA FOR A FEW DAYS WILL BE BELOW NORMAL TEMPERATURES...AS DAYTIME HIGHS WILL LIKELY BE IN THE 50S TO 60S WITH OVERNIGHT LOWS PARTICULARLY CHILLY FOR THIS TIME OF YEAR. READINGS AT NIGHT COULD FALL INTO THE 30S ACROSS THE NORTH...WITH 40S NOTED ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 79 52 63 40 / 70 80 10 0 CAMDEN AR 79 55 70 44 / 60 80 10 0 HARRISON AR 77 45 58 35 / 80 70 10 0 HOT SPRINGS AR 78 51 67 42 / 70 80 10 0 LITTLE ROCK AR 78 53 67 43 / 70 80 10 0 MONTICELLO AR 80 58 71 46 / 60 80 10 0 MOUNT IDA AR 77 50 66 41 / 70 70 10 0 MOUNTAIN HOME AR 79 48 59 36 / 80 80 10 0 NEWPORT AR 78 53 64 41 / 70 80 10 0 PINE BLUFF AR 79 56 69 45 / 60 80 10 0 RUSSELLVILLE AR 78 49 62 40 / 70 70 10 0 SEARCY AR 78 53 65 42 / 70 80 10 0 STUTTGART AR 78 55 68 44 / 60 80 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...226
Hazardous weather outlook, Apr 3, 9:10 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 910 AM CDT THU APR 3 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040845- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 910 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING MAINLY OVER THE WESTERN PART OF THE STATE. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL...GUSTY WINDS AND ISOLATED TORNADOES. BY THIS AFTERNOON...A STRONG STORM SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO THE UPPER MIDWEST. THE SYSTEM WILL DRAG A COLD FRONT INTO ARKANSAS...ALLOWING THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT. ADDITIONAL SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING...ESPECIALLY IN THE EASTERN HALF OF THE STATE. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE EXTENT OF THE SEVERE WEATHER WILL BE DETERMINED BY HOW MUCH CAPPING EXISTS WHEN THE FRONT MOVES THROUGH. AS FAR AS RAINFALL...HALF INCH TO INCH AND A HALF TOTALS ARE IN THE FORECAST. PARTS OF THE SOUTHWEST COULD GET LESS...WITH POTENTIALLY MORE ACROSS THE NORTHEAST. GUSTY WINDS WILL BE SEEN AS WELL TODAY...A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH OF THE STATE AS WINDS ARE EXPECTED TO BE OUT OF THE SOUTH AT 15 TO 20 MPH WITH GUSTS ABOVE 30 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL IMPACT THE REGION SUNDAY AND MONDAY...WITH MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. COOLER AIR WILL BE PULLED IN ON THE BACKSIDE OF THE SYSTEM WHICH WILL BRING A FEW COLD MORNINGS TO AT LEAST NORTHERN PARTS OF THE STATE DURING THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY WITH SEVERE WEATHER EXPECTED ACROSS MUCH OF ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 226/56
In the hours before
Special weather statement, Apr 3, 8:57 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 AM CDT THU APR 3 2014
ARZ037-031440-
SCOTT AR-
857 AM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL
945 AM CDT...
AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 18 MILES WEST OF MOUNTAIN
FORK...OR 28 MILES SOUTHWEST OF HARTFORD...MOVING NORTHEAST AT 45
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... OLIVER... MORGAN SPRINGS...
MANSFIELD... LAKE HINKLE... BEAUCHAMP...
WINFIELD... HON... ELM PARK...
CAUTHRON... BLACK FORK... BATES...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3493 9445 3496 9441 3496 9429 3497 9424
3505 9423 3507 9425 3511 9414 3506 9414
3505 9409 3491 9400 3473 9446
TIME...MOT...LOC 1357Z 242DEG 37KT 3474 9470
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:08 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 17 hr |
| Apr 3, 8:57 AM CDT | Special Weather Statement | LZK | Scott | 43 min |
| Apr 3, 9:07 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 38 min |
| Apr 3, 9:16 AM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 29 min |
| Apr 3, 9:44 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 31 min |
| Apr 3, 9:51 AM CDT | Special Weather Statement | LZK | Logan | 19 min |
| Apr 3, 10:03 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 27 min |
| Apr 3, 10:05 AM CDT | Special Weather Statement | LZK | Yell | 30 min |
| Apr 3, 10:10 AM CDT | Special Weather Statement | LZK | Johnson | 30 min |
| Apr 3, 10:37 AM CDT | Special Weather Statement | LZK | Perry | 33 min |
| Apr 3, 10:47 AM CDT | Special Weather Statement | LZK | Boone | 43 min |
| Apr 3, 10:59 AM CDT | Special Weather Statement | LZK | Johnson | 31 min |
| Apr 3, 11:33 AM CDT | Special Weather Statement | LZK | Newton | 47 min |
| Apr 3, 12:03 PM CDT | Special Weather Statement | LZK | Yell | 22 min |
Nearby
Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.